Alert archive / Illinois / Wind Advisories in 2022
Wind Advisory 10, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Dec 1, 2022, 2:09 PM CST for 35 counties in Illinois. It took effect at Dec 2, 2022, 12:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 2:09 PM CST (20:09 UTC)
- In effect from
- Dec 2, 2022, 12:00 PM CST
- Expired
- Dec 3, 2022, 5:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS73 KILX 012009 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 209 PM CST Thu Dec 1 2022 ILZ029-031-037-041-047>052-061-066>068-071>073-020415- /O.NEW.KILX.WI.Y.0010.221202T1800Z-221203T0300Z/ Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 209 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, southeast and west central Illinois. * WHEN...From noon to 9 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$ ILZ038-042>046-053>057-062-063-020415- /O.NEW.KILX.WI.Y.0010.221202T1800Z-221203T0600Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 209 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central and east central Illinois. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east to west roadways. Secure outdoor objects. && $$ Auten
5 follow-up statements
749 WWUS73 KILX 020135 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 735 PM CST Thu Dec 1 2022 ILZ029-031-037-041-047>052-061-066>068-071>073-021000- /O.CON.KILX.WI.Y.0010.221202T1800Z-221203T0300Z/ Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 735 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, southeast and west central Illinois. * WHEN...From noon to 9 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected from mid afternoon into early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ038-042>046-053>057-062-063-021000- /O.CON.KILX.WI.Y.0010.221202T1800Z-221203T0600Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 735 PM CST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...Portions of east central Illinois. * WHEN...From noon Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 3 pm and 10 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Geelhart
505 WWUS73 KILX 020911 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 311 AM CST Fri Dec 2 2022 ILZ027-028-030-036-040-022100- /O.EXB.KILX.WI.Y.0010.221203T0200Z-221203T1100Z/ Knox-Stark-Marshall-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Lacon, Canton, and Rushville 311 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties. * WHEN...From 8 PM this evening to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 10 pm Friday and 2 am Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ029-031-037-041-047>052-061-066>068-071>073-022100- /O.EXT.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/ Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 311 AM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, southeast and west central Illinois. * WHEN...From noon today to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly winds are expected from noon today through Friday evening, then winds shift to northwesterly Friday night. The strongest winds are expected between 3 pm and 10 pm Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ038-042>046-053>057-062-063-022100- /O.EXT.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 311 AM CST Fri Dec 2 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...Portions of east central Illinois. * WHEN...From noon today to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly winds are expected from noon today through Friday evening, then winds shift to northwesterly Friday night. The strongest winds are expected between 3 pm and 10 pm Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Erwin
058 WWUS73 KILX 021754 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1154 AM CST Fri Dec 2 2022 ILZ029-031-037-041-047>052-061-066>068-071>073-030300- /O.CON.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/ Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1154 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, southeast and west central Illinois. * WHEN...From noon today to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly winds are expected from noon today through evening, then winds shift to northwesterly tonight. The strongest winds are expected between 3 pm and 10 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ038-042>046-053>057-062-063-030300- /O.CON.KILX.WI.Y.0010.221202T1800Z-221203T1100Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 1154 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts around 50 mph expected. * WHERE...Portions of east central Illinois. * WHEN...From noon today to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly winds are expected from noon today through evening, then winds shift to northwesterly tonight. The strongest winds are expected between 3 pm and 10 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027-028-030-036-040-030300- /O.CON.KILX.WI.Y.0010.221203T0200Z-221203T1100Z/ Knox-Stark-Marshall-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Lacon, Canton, and Rushville 1154 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties. * WHEN...From 8 PM this evening to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected between 10 pm and 2 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
522 WWUS73 KILX 030224 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 824 PM CST Fri Dec 2 2022 ILZ029-031-037-041-047>052-061-066>068-071>073-031100- /O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/ Peoria-Woodford-Tazewell-Mason-Cass-Menard-Scott-Morgan-Sangamon- Christian-Shelby-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Peoria, Eureka, Pekin, Havana, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Shelbyville, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 824 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, southeast and west central Illinois. * WHEN...Until 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southwest winds will continue this evening, then shift to northwest overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ038-042>046-053>057-062-063-031100- /O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/ McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie- Douglas-Coles-Edgar-Cumberland-Clark- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, and Marshall 824 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...Winds 20 to 30 mph with gusts around 45 mph expected. * WHERE...Portions of east central Illinois. * WHEN...Until 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southwest winds will continue this evening, then shift to northwest overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ILZ027-028-030-036-040-031100- /O.CON.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/ Knox-Stark-Marshall-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Lacon, Canton, and Rushville 824 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Knox, Stark, Marshall, Fulton and Schuyler Counties. * WHEN...From 8 PM this evening to 5 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southwest winds will continue this evening, then shift to northwest overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
349 WWUS73 KILX 031103 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 503 AM CST Sat Dec 3 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-031215- /O.EXP.KILX.WI.Y.0010.000000T0000Z-221203T1100Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 503 AM CST Sat Dec 3 2022 ...WIND ADVISORY HAS EXPIRED... Observed wind gusts have fallen below 40 mph west of I-57. 40-45 mph gusts continue east of I-57, but a weakening trend is expected through the morning so the wind advisory has been allowed to expire. $$ Erwin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:39 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 1, 11:39 AM CST, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1139 AM CST Thu Dec 1 2022 .SYNOPSIS... Issued at 237 AM CST Thu Dec 1 2022 The temperature roller coaster continues across central Illinois, with highs warming into the 50s by Friday, followed by another sharp cooldown as highs return to the 30s on Saturday. It will be blustery on Friday, with southerly wind gusts around 40 mph. Scattered light showers are possible Friday into Friday night along and ahead of a cold front. && .UPDATE... Issued at 1100 AM CST Thu Dec 1 2022 High pressure ridge is sitting across the Ohio valley, keeping the CWA in a neutral temp advection regime. Unfortunately, the sunshine today will not be able to compensate for this as the sun angle is low this time of year. So, not expecting temps to rise to current forecast across the area and will be adjusting temps down a degree or two across the cwa. Rest of the forecast looks fine and update will be out shortly. && .SHORT TERM...(Today and tonight) ISSUED AT 237 AM CST Thu Dec 1 2022 December begins on the cool side, as a cold air mass remains in place following cold frontal passage Tues evening. With sfc high pressure over the mid-MS Valley, clear skies and light winds have maximized the radiative cooling, and temps have fallen into the teens and low 20s across the CWA early this morning. This mid-week cold spell will be relatively short-lived, however, with a warmup on the way for the end of the work week. The local weather will be relatively benign today. IR satellite imagery from early this morning shows patchy mid/high clouds streaming towards the area from the southwest, in response to a weak shortwave tracking across the central Plains. The expectation is a partly to mostly cloudy start to the day, with skies clearing into the afternoon. The sfc high pressure shifts east, reaching the mid- Atlantic by this evening. In response to an upper level trough over the Pacific NW, sfc pressure falls in the lee of the Rockies will result in southerly flow across IL, strengthening into the evening. The pressure gradient will be tighter across the western half of the CWA, where gusts of 20-25 mph are possible. The combination of southerly flow and clearing skies during the afternoon should allow temps to warm modestly, with highs in the upper 30s/near 40F as opposed to low to mid 30s experienced on Wed. The southerly flow will persist through the overnight, resulting in warmer low temps as well, around 30F. .LONG TERM...(Friday through Wednesday) ISSUED AT 237 AM CST Thu Dec 1 2022 Main highlights for the long term forecast period are: 1) Strong winds Friday into Saturday, both ahead of and following another cold frontal passage. 2) Scattered showers along/ahead of the cold front Fri/Fri night 3) A slower/southward shift in precip chances for early next week As the upper trough currently over the Pacific NW swings east, a deepening sfc low will lift through the Plains on Fri, reaching Lake Superior by Fri eve. Higher-res guidance suggests that forcing from a LLJ and WAA could lead to weak showers across the warm sector Fri AM, mainly east of the IL River. Global models aren't quite in line with that solution yet, and for now kept PoPs just below mentionable levels Fri AM, but would not be surprised if PoPs are raised as confidence increases. As the pressure gradient continues to tighten between the low pressure system and a sfc high just off the east coast, strong southerly flow will persist through the day Fri. The ensemble mean sustained wind speeds are around 20-25 mph, with gusts likely approaching at least 35-40 mph. Fcst soundings suggest even stronger gusts than that, however, guidance often over-forecasts gusts in WAA regimes as cloud cover limits the depth of PBL mixing. The temperature roller coaster that we've been on this week continues, as the strong southerly flow pushes high temps into the 50s on Fri. A cold front is expected to sweep through the area Fri night. Minimal moisture return ahead of the cold front will keep instability near zero, although shallow showers are expected to develop along the front. While svr wx is not expected in the traditional sense, showers may be capable of transporting isolated stronger gusts to the sfc. Behind the front, winds swing to northwesterly with continued gusts of 35-45 mph, perhaps approaching wind advisory criteria, at least for a few hours Fri night, before winds gradually weaken Sat. The temperature roller coaster plunges back to the cool side, with highs falling back into the mid 30s on Sat. After the cold front passes, sfc high pressure will take control for a few days, before precip chances return early next week, the source of which will be a disturbance moving through the subtropical jet stream. Guidance has trended slower and further to the south, with most of the area now expected to be dry until Mon, and the forecast QPF amounts in our area are much lower than 36 hours ago. On Mon, precip type may depend on the specific diurnal timing, with daytime temps expected to be warm enough for rain. Into Tues, yet another cold front drops into the area. Exactly how far south it sags remains a point of uncertainty, and a more progressive front would bring precip to an end sooner on Tues. Neither fcst soundings nor probabilistic guidance raise much concern for wintry precip impacts. Fcst soundings don't show much of a signal for freezing rain/sleet, and the NBM 90th percentile snow accumulations are near or below 1" through Tues. Below normal temps are expected to linger following the Tues frontal passage, with highs in the 30s (as opposed to normal highs near 40F). && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1139 AM CST Thu Dec 1 2022 VFR conditions will prevail at all TAF sites next 24hrs at all TAF sites. Scattered cirrus will remain over the area through the afternoon and early evening, then scattered AC around 10kft will spread into the area during the evening. Overnight clouds will lower and thicken, becoming broken around 7-8kft. Lower clouds will arrive tomorrow during the morning hours around 5kft as the next frontal system approaches the area. The main concern is the winds. South winds will become gusty late this afternoon and then become stronger tonight with gusts around 25kts. However, tomorrow winds will be even stronger with gusts of 30kts or greater expected. Wind direction through the period will be southerly. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...Erwin SHORT TERM...Erwin LONG TERM...Erwin AVIATION...Auten
Hazardous weather outlook, Dec 1, 11:07 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1107 AM CST Thu Dec 1 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1107 AM CST Thu Dec 1 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Winds will gust up to 45 mph from the south on Friday. After a cold frontal passage Friday night, winds will continue to gust 30 to 40 mph from the northwest into Saturday morning. This may cause difficult travel for high profile vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
Wind Advisories in Illinois, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.